I am being put on the drug Actiq for breakthrough Leukemia pain. I an already use a Duragesic patch which is the same drug... Fentanyl. The stuff I am being required to read is scaring me to death. Can some one out there help me with my fears of starting on this drug?? Any help will be appreciated.
It is the same active drug so there shouldn't be anything to worry about. What in particular is worrying you about starting it? Like above said, it is just to help with breakthrough pain. When you first start it just start small to see how much it helps, and if it causes any problems. Slowed breathing would be the major thing to watch for, but since you are already on the patch you will notice how actiq affects you before it is actually dangerous. If you do find your breathing is slowed, get help, and call your doctor as always.
But do not be worried, this should help a lot with the pain.
Okay, the stuff you have to read and sign is legally required because fentanyl is so potent, but you are getting it in micrograms. In my lengthy experience using the patches, actiq and fentora, it is one of the most effective, cleanest medications you can take. You do need to start with the lower doses and increase until you find the right dose for you, though, because to start to high is likely to cause you problems (nausea, drowsiness, breathing problems). Once you find the right dose, I think that you will be happy with the pretty instant relief that actiq gives you. That has been my experience anyway. Instant relief without annoying side effects.
Hi I might be alittle late in answering this but I have suffered chronic pain for over 10 years and after trying all sorts of medication I've been put on these lozengers and they really help me but they are expensive and the health board have contacted my gp to ask him to find an alternative so use them if u need them for breakthrough pain they are great and will help you good luck xx
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Aug 2010 • 2 answers
Posted 21 Oct 2014 • 1 answer
Posted 5 Dec 2014 • 2 answers
Posted 29 Mar 2015 • 4 answers
Posted 11 Oct 2016 • 1 answer